HealthCentral.com

People's Pharmacy


For more up-to-date information on drugs, herbs and home remedies visit The People's Pharmacy Home Site at peoplespharmacy.us


Why Do Some Multivitamins Turn My Urine Yellow?

Posting Date: 08/07/2001

Q. I have a question about multivitamins. I've been taking Centrum, and recently switched to a high-potency capsule. I noticed that after taking the new formula, my urine turns very yellow, but with the Centrum it doesn't. Why does one cause yellow urine, and the other doesn't?

A. Vitamin B2, also known as riboflavin, is responsible for the bright yellow color of your urine. Centrum provides the recommended dietary allowance, 1.7 mg for men. At this level it is unlikely to cause yellow coloration.

Many high-potency vitamin B formulas contain significantly more riboflavin (20-50 mg). At such levels the body gets rid of the excess in the urine. This is not dangerous.